Alert archive / Arkansas / Flash Flood Warnings in 2014
Flash Flood Warning 100, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 23, 2014, 2:59 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2014, 2:59 PM CDT (19:59 UTC)
- Expired
- Jul 23, 2014, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 136 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
413
WGUS54 KMEG 231959
FFWMEG
ARC075-121-232300-
/O.NEW.KMEG.FF.W.0100.140723T1959Z-140723T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
259 PM CDT WED JUL 23 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 600 PM CDT
* AT 259 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ATTICA...
BIGGERS...MAYNARD...O'KEAN...POCAHONTAS...BLACK ROCK...COLLEGE
CITY...IMBODEN...PORTIA...WALNUT RIDGE AND LAKE CHARLES STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3649 9077 3644 9078 3643 9076 3629 9075
3629 9081 3615 9081 3614 9075 3611 9077
3608 9082 3605 9083 3604 9123 3650 9112
3651 9079
$$1 follow-up statement
555
WGUS74 KMEG 232225
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
525 PM CDT WED JUL 23 2014
ARC075-121-232235-
/O.CAN.KMEG.FF.W.0100.000000T0000Z-140723T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE AR-RANDOLPH AR-
525 PM CDT WED JUL 23 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR RANDOLPH AND
NORTHEASTERN LAWRENCE COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3649 9077 3644 9078 3643 9076 3629 9075
3629 9081 3615 9081 3614 9075 3611 9077
3608 9082 3605 9083 3604 9123 3650 9112
3651 9079
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 1:10 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 23, 1:10 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 110 PM CDT WED JUL 23 2014 .UPDATE... UPDATED FOR 18Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 1110 AM CDT WED JUL 23 2014/ DISCUSSION... THE MIDSOUTH IS BETWEEN TWO SYSTEMS TODAY. THERE IS THE WEAK UPPER LOW SITTING TO THE SOUTH NEAR NEW ORLEANS AND A COLD FRONT APPROACHING FROM THE NORTH. THE WEAK UPPER LOW IS THROWING SOME MOISTURE UP OVER NORTH MISSISSIPPI AND THIS SHOULD RESULT IN ISOLD- SCT SHOWERS AND THUNDERSTORMS THIS AFTERNOON AS THE AIRMASS CONTINUES TO DESTABILIZE. MEANWHILE TO THE NORTH...A COLD FRONT IS PRESSING SOUTH. THIS FEATURE HAS KICKED OF AN AREA OF THUNDERSTORMS NEAR THE CONFLUENCE OF THE OH/MS RIVERS. THESE STORMS HAVE BEEN PROPAGATING SWWD THANKS TO THE DEEP NORTHEAST FLOW ALOFT. THIS TREND WILL PROBABLY CONTINUE AND ADDITIONAL ACTIVITY SHOULD DEVELOP ACROSS NORTHEAST ARKANSAS AND THE MO BOOTHEEL THIS AFTERNOON...PER 13Z HRRR. UPPED POPS SLIGHTLY...TO 50 PERCENT ACROSS MUCH OF THE NORTH WHILE DROPPING POPS BACK TO 20 PERCENT IN THE MEMPHIS METRO AREA. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE LATER THIS AFTERNOON...ESPECIALLY ACROSS NORTHEAST ARKANSAS AND THE MO BOOTHEEL. DAMAGING WINDS WILL BE THE MAIN THREAT. UPDATE ALREADY OUT. SJM PREV DISCUSSION... /ISSUED 221 AM CDT WED JUL 23 2014/ AN UPPER LEVEL LOW LOCATED NEAR NEW ORLEANS WILL CONTINUE TO BRING CHANCES FOR SHOWERS AND THUNDERSTORMS TO NORTHEAST MISSISSIPPI TODAY. ALTHOUGH...THE SHOWERS AND THUNDERSTORMS HAVE DISSIPATED OVER THE LAST COUPLE OF HOURS. EXPECT REDEVELOPMENT TO OCCUR BY MID-MORNING WITH CHANCES INCREASING BY THE AFTERNOON HOURS. THE SHOWERS AND THUNDERSTORMS MAY ALSO AFFECT PORTIONS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER. MEANWHILE...A COLD FRONT WILL APPROACH THE MIDSOUTH TODAY. EXPECT SOME SHOWERS AND POSSIBLY A FEW THUNDERSTORMS AHEAD OF THE FRONT TO AFFECT NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THIS MORNING. CHANCES WILL INCREASE BY THIS AFTERNOON ACROSS THIS AREA AND INTO NORTHWEST TENNESSEE AS THE FRONT PUSHES INTO THE AREA. CAN/T RULE OUT A FEW STORMS BECOMING STRONG TO SEVERE THIS AFTERNOON INTO THIS EVENING. DAMAGING WINDS AND/OR LARGE HAIL WOULD BE THE MAIN THREATS FROM THESE STORMS. HIGHS WILL BE IN THE UPPER 80S TO LOWER 90S. THE COLD FRONT WILL CONTINUE TO PUSH THROUGH THE REST OF THE MIDSOUTH TONIGHT. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL SHIFT SOUTH TO SOUTHWEST TENNESSEE AND NORTH MISSISSIPPI BY THE LATE EVENING AND OVERNIGHT HOURS. THURSDAY INTO FRIDAY...PLEASANT WEATHER WILL OCCUR BEHIND THE FRONT AS SFC HIGH PRESSURE BUILDS INTO THE AREA FROM THE OHIO VALLEY BRINGING COOLER AND DRIER AIR INTO THE MIDSOUTH. HIGHS ON THURSDAY WILL BE IN THE LOWER TO MID 80S. LOWS THURSDAY NIGHT WILL BE IN THE UPPER 50S TO MID 60S. THE HIGH WILL QUICKLY SHIFT EAST BY FRIDAY BUT EVEN THOUGH WARMER TEMPERATURES ARE EXPECTED ON FRIDAY THE DRY AIR WILL REMAIN IN PLACE THUS NOT FEELING AS WARM. HOT AND HUMID CONDITIONS WILL RETURN ON SATURDAY AND WILL CONTINUE UNTIL ANOTHER COLD FRONT PUSHES THROUGH THE AREA SUNDAY INTO SUNDAY NIGHT. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD OF THE FRONT. BEAUTIFUL WEATHER WILL RETURN FOR THE BEGINNING AND MIDDLE PART OF NEXT WEEK AS SFC HIGH PRESSURE SETTLES OVER THE REGION BEHIND THE FRONT. HIGHS WILL BE IN THE LOWER TO MIDDLE 80S WITH LOWS LIKELY IN THE UPPER 50S TO MID 60S. && .AVIATION... 18Z TAF CYCLE VFR AND POSSIBLY MVFR CONDITIONS ARE EXPECTED THROUGHOUT THE FORECAST PERIOD. THUNDERSTORMS HAVE BEGUN TO MOVE INTO THE AREA AHEAD OF A COLD FRONT EXTENDING FROME QUEBEC INTO THE SOUTHERN PLAINS. THE HRRR MODEL HAS COVERAGE OF THESE STORMS DECREASING AS THEY ENTER INTO THE REGION. ADDED VCTS FOR KJBR AND KMKL THROUGH THIS EVENING. A LOW PRESSURE SYSTEM OVER THE NORTHERN GULF HAS CAUSED THUNDERSTORM ACTIVITY OVER NORTH MISSISSIPPI SO I ADDED VCTS AT KTUP. FOG IS POSSIBLE TONIGHT AT KTUP AND KMKL DUE TO LIGHT WINDS AND LOWER LEVEL MOISTURE. WINDS WILL BE SOUTH AHEAD OF THE FRONT AND WILL TURN TO THE NORTH AFTER THE FRONT PASSES EACH TAF SITE BEGINNING WITH KJBR AROUND 00Z. JPM3 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 23, 1:32 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 132 PM CDT WED JUL 23 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-242045- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 132 PM CDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE INTO THE MIDSOUTH THIS AFTERNOON INTO TONIGHT. SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD OF THE FRONT. THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE MISSOURI BOOTHEEL AND MUCH OF EASTERN ARKANSAS NORTH OF INTERSTATE 40. DAMAGING WINDS AND LARGE HAIL WOULD BE THE MAIN THREAT FROM THE STORMS. ELSEWHERE ACROSS THE MIDSOUTH A FEW STORMS MAY BECOME STRONG TO POSSIBLY SEVERE THIS AFTERNOON INTO TONIGHT. DAMAGING WINDS AND LARGE HAIL WOULD BE THE MAIN THREAT FROM THESE STORMS AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. SJM
In the hours before
Local storm report, Jul 23, 2:09 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
209 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG RECTOR 36.26N 90.29W
07/23/2014 CLAY AR PUBLIC
ROOF TURBINE BLOWN OFF IN RECTOR.
&&
TLSJRLocal storm report, Jul 23, 2:40 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
240 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
07/23/2014 GREENE AR TRAINED SPOTTER
HIGH WINDS BLEW TACO BELL SIGN ONTO HIGHWAY 412 NEAR
PARAGOULD ALSO ROOF DAMAGE..TILES AND SHINGLES BLOWN OFF
NEARBY HOMES NORTH OF JUNCTION OF HIGHWAY 49 ON HIGHWAY
412.
&&
MRMLocal storm report, Jul 23, 2:41 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
241 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST PARAGOULD 36.06N 90.51W
07/23/2014 M62 MPH GREENE AR BROADCAST MEDIA
&&
TLSJRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:29 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 46 min |
| Jul 23, 1:54 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 36 min |
| Jul 23, 2:11 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 49 min |
| Jul 23, 2:28 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Lawrence, Randolph | 47 min |
| Jul 23, 2:46 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett | 44 min |
| Jul 23, 2:59 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Poinsett, Randolph | 46 min |
| Jul 23, 3:28 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett | 47 min |
| Jul 23, 4:16 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Lee, St. Francis | 24 min |
| Jul 23, 6:03 PM CDT | Severe Thunderstorm Warning | MEG | Phillips | 42 min |
Nearby
Flash Flood Warnings in Arkansas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.